Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 30, 2014, 3:41 PM CDT for 6 counties in Kansas. It took effect at Mar 31, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 31, 2014, 10:00 AM CDT
- Expired
- Mar 31, 2014, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS73 KICT 302041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT SUN MAR 30 2014 KSZ032-033-047>050-311045- /O.NEW.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ /O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 341 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY EVENING HOURS. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH WINDS THIS AFTERNOON AND EVENING WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. ON MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AND WILL AGAIN BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST- WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>072-082-083-091>094-098-310000- /O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 341 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
6 follow-up statements
052 WWUS73 KICT 302354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT SUN MAR 30 2014 KSZ070>072-094-098-310100- /O.CAN.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... SEDAN 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ KSZ032-033-047>050-311400- /O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ /O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. * TIMING...STRONG SOUTH WINDS WILL PERSIST THROUGH 9 PM. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH WINDS THIS EVENING WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS CLOSE TO 40 MPH. ON MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>069-082-083-091>093-310200- /O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS ARE LIKELY THROUGH 9 PM. * WINDS...SOUTH AT 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS HIGHWAY 400. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
974 WWUS73 KICT 310202 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 902 PM CDT SUN MAR 30 2014 KSZ032-033-047>050-311615- /O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ /O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 902 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>069-082-083-091>093-310315- /O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 902 PM CDT SUN MAR 30 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
628 WWUS73 KICT 310835 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 AM CDT MON MAR 31 2014 KSZ032-033-047>050-312245- /O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 335 AM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA DURING THE MORNING HOURS AND CONTINUE THROUGH MONDAY EVENING. * WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
540 WWUS73 KICT 311528 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1028 AM CDT MON MAR 31 2014 KSZ032-033-047>050-010100- /O.CON.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1028 AM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO OVERSPREAD THE AREA INTO THE AFTERNOON HOURS AND CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MWM/KETCHAM
642 WWUS73 KICT 312023 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT MON MAR 31 2014 KSZ032-033-047>050-010100- /O.CON.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 323 PM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS...FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF STRONG WINDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
175 WWUS73 KICT 010109 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 809 PM CDT MON MAR 31 2014 KSZ032-033-047>050-010215- /O.EXP.KICT.WI.Y.0019.000000T0000Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 809 PM CDT MON MAR 31 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS CONTINUE TO DECREASE ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:17 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 30, 3:17 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 PM CDT SUN MAR 30 2014 .SYNOPSIS... ISSUED AT 316 PM CDT SUN MAR 30 2014 CURRENTLY HAVE TWO SHORTWAVES AFFECTING THE CONUS. ONE IS TRACKING OVER THE EASTERN SEABOARD WITH ANOTHER STRONG IMPULSE OVER THE CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE CONTINUES TO DEEPEN OVER NORTHEAST CO/WY WHICH HAS KEPT STRONG SOUTH WINDS IN PLACE ACROSS THE SOUTHERN AND CENTRAL PLAINS THIS AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 316 PM CDT SUN MAR 30 2014 THE SHORTWAVE OVER THE GREAT BASIN WILL QUICKLY TRACK EAST AND WILL BE LIFTING OVER WESTERN NEBRASKA BY MON MORNING. SOME ISO/SCT SHOWERS AND STORMS MAY TRY TO DEVELOP TONIGHT AS 850-700MB MOISTURE TRANSPORT INCREASES. HOWEVER...FEEL THAT ELEVATED CAPPING WILL LIMIT THE AREAL COVERAGE. THE FORECAST AREA WILL BE ON THE BACKSIDE OF THE LOW ON MON WHICH WILL PROVIDE STRONG NW WINDS AND EXTREMELY DEEP MIXING...UP TO 700MB OVER CENTRAL KS. WILL GO AHEAD AND RUN WITH A WIND ADVISORY FOR CENTRAL KS FOR MAINLY MON AFTERNOON WHERE THE MIXING WILL BE THE DEEPEST. STRONG WINDS AND LOW RH'S WILL ALSO RESULT IN DANGEROUS BURNING CONDITIONS FOR MUCH OF THE AREA. SEE FIRE WEATHER SECTION FOR ADDITIONAL DETAILS. DID CONTINUE TO GO ABOVE GUIDANCE FOR TEMPS ON MON WHICH I GUESS IS ONE OF THE FEW BENEFITS OF GOOD MIXING AND DOWNSLOPE. A BRIEF AREA OF HIGH PRESSURE WILL SLIDE OVER THE FORECAST AREA FOR TUE PROVIDING BELOW NORMAL TEMPS AND MUCH LIGHTER WINDS. ON TUE NIGHT THE NEXT SHORTWAVE TO AFFECT THE PLAINS WILL BE COMING ON SHORE OVER SOUTHERN CA. MOISTURE IS STILL EXPECTED TO RAPIDLY LIFT NORTH ACROSS THE SOUTHERN PLAINS ON TUE AND ESPECIALLY TUE NIGHT. SOME ELEVATED CONVECTION WILL DEVELOP WITH THIS MOISTURE SURGE TUE NIGHT WITH EASTERN OK/EASTERN KS AND WESTERN MO HAVING THE BEST CHANCE FOR STORMS. WITH THE WARM FRONT WILL EXPECTED TO BE SOUTH OF THE FORECAST AREA...SOME DRIZZLE WILL BE POSSIBLE LATE TUE NIGHT AS LOW LEVEL ISENTROPIC LIFT REMAINS IN PLACE. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 316 PM CDT SUN MAR 30 2014 FOR WED...THE MODEL TREND HAS BEEN TO SLOW DOWN THE PROGRESSION OF THE UPPER TROUGH. BOTH THE ECMWF AND GFS AGREE ON LIFTING THE WARM FRONT INTO SE KS BY WED AFTERNOON WITH THE TRIPLE POINT SITUATED OVER NW OK. CONFIDENCE IN NUMEROUS STORMS ALONG THE DRYLINE OR WARM FRONT STILL REMAIN LOW DUE TO LACK OF LARGER SCALE FORCING. STARTING TO THINK THAT THE BEST STORM COVERAGE MAY COME AFTER DARK WED WITH LOW LEVEL JET PROCESSES. THE MORE WIDESPREAD CONVECTIVE COVERAGE WITH THIS SYSTEM LOOKS TO BE ON THU AS THE UPPER FEATURES START TO DIRECTLY IMPACT THE AREA. AREAS SE OF THE KS TURNPIKE WOULD HAVE THE BEST CHANCE TO GET IN ON SOME OF THIS ACTIVITY. THE ECMWF CONTINUES TO EJECT THE SHORTWAVE MUCH FURTHER NORTH ON THU COMPARED TO THE GFS WITH BOTH MODELS REMAINING FAIRLY CONSISTENT FROM RUN TO RUN. THIS LEADS TO VERY LOW CONFIDENCE WITH REGARDS TO PRECIP CHANCES ON THU INTO THU NIGHT. AM CONFIDENT THAT WE ARE NOT LOOKING AT ANY KIND OF SIGNIFICANT WARM UP THROUGH THESE EXTENDED PERIODS. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1224 PM CDT SUN MAR 30 2014 THE MAIN AVIATION FORECAST CONCERN TODAY IS THE VERY STRONG SOUTHERLY WINDS. GRADIENT WINDS ARE SUSTAINED BETWEEN 25-35 KTS TODAY WITH GUSTS NEAR 40 KTS. THESE WINDS WILL DIMINISH SLIGHTLY AS THE SUN SETS...BUT THE MAIN DRIVING FACTOR...THE PRESSURE GRADIENT WILL KEEP WINDS STOUT THROUGH THE OVERNIGHT HOURS. THE COLD FONT WILL MOVE THROUGH CHANGING WINDS FROM THE SOUTH TO THE WEST ON MONDAY MORNING. STILL EXPECT WINDS TO BE STRONG BEHIND THE FRONT...BUT NOT QUITE AS STRONG AS THEY ARE THIS AFTERNOON. THERE COULD BE A CHANCE FOR RAIN/THUNDER OVER CENTRAL KANSAS OVERNIGHT...THIS COULD IMPACT KRSL/KSLN...BUT CONFIDENCE ON THIS IS VERY LOW AND HAVE LEFT ANY MENTION OUT AT THIS TIME. KCNU MAY ALSO SEE SOME RAIN/THUNDER TOWARD THE END OF THE PERIOD/MONDAY MORNING. HAVE LEFT OUT AT THIS TIME DUE TO UNCERTAINTY IN TIMING AND PLACEMENT. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 316 PM CDT SUN MAR 30 2014 FIRE WEATHER CONCERNS WILL REMAIN HIGH ON MONDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD THE AREA BY EARLY MON AFTERNOON WITH THE HIGHEST SPEEDS OVER CENTRAL KS...WHERE GUSTS IN THE 40-45 MPH RANGE WILL BE COMMON. RH'S WILL BE LOWER THAN THEY HAVE BEEN OVER THE PAST COUPLE OF DAYS WITH VALUES FORECAST TO BE RIGHT AROUND 20% FOR ALL OF CENTRAL AND SOUTH CENTRAL KS BY MON AFTERNOON. WILL GO AHEAD AND RUN WITH A FIRE WEATHER WATCH FOR AREAS GENERALLY WEST OF I-135. BURNING CONDITIONS WILL GREATLY IMPROVE ON TUE WITH MUCH LIGHTER WINDS AND HIGHER RH'S. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 75 35 58 / 20 10 0 10 HUTCHINSON 53 72 32 58 / 20 10 0 10 NEWTON 54 74 33 57 / 20 10 0 10 ELDORADO 55 76 35 58 / 20 10 0 10 WINFIELD-KWLD 55 76 37 61 / 20 10 10 10 RUSSELL 48 69 28 55 / 20 0 0 0 GREAT BEND 48 69 28 59 / 10 0 0 0 SALINA 53 72 28 55 / 20 10 0 10 MCPHERSON 53 72 31 57 / 20 10 0 10 COFFEYVILLE 55 77 39 63 / 20 20 10 10 CHANUTE 55 76 36 58 / 20 20 10 10 IOLA 54 76 36 58 / 20 20 10 10 PARSONS-KPPF 55 76 37 62 / 20 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>094-098. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR KSZ032-033-047>052-067-082. WIND ADVISORY FROM 10 AM TO 8 PM CDT MONDAY FOR KSZ032-033- 047>050. &&
Hazardous weather outlook, Mar 30, 4:13 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 AM CDT SUN MAR 30 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL DEVELOP BY MIDDAY AND CONTINUE INTO EARLY THIS EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER OVER MUCH OF THE AREA. PLEASE REFER TO THE WIND ADVISORY AND RED FLAG WARNING STATEMENTS FOR DETAILS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTHWEST WINDS WILL RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER MONDAY AFTERNOON...WITH THE EXTREME FIRE DANGER MOST LIKELY IN CENTRAL KANSAS. THERE IS A CHANCE FOR A FEW THUNDERSTORMS TUESDAY NIGHT. HAIL UP TO NICKEL SIZE WILL BE POSSIBLE WITH THE STRONGER STORMS. THUNDERSTORM CHANCES WILL INCREASE LATER WEDNESDAY INTO THURSDAY ACROSS THE REGION. SOME OF THE STORMS MAY BE SEVERE OVER SOUTHERN KANSAS. STAY TUNED TO LATER OUTLOOKS FOR MORE DETAILS. THERE IS A CHANCE FOR SNOW OR RAIN ACROSS CENTRAL KANSAS THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY ACCUMULATIONS WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:47 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, McPherson, Marion and 4 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.